CSN Login
Members Online: 14

You are here

Low Blood Counts

Monicaemilia's picture
Monicaemilia
Posts: 455
Joined: Nov 2006

Hi guys - today was the first time in over a year of chemo that my blood counts were too low to allow a chemo treatment. I know that low blood counts are common with Folfiri. Can anyone tell me if one of the symptoms of a low blood count is extreme tiredness. Lately I seem to be tired and in tears half of the time, and the other half sleeping. I have had some family 'stress' in the last week or so, but I don't think that should have depleted my energy. I am usually very optimistic, but lately I'm having a really hard time looking into the future. It doesn't help that I have strange dreams about dead people or people waiting to die. Am I going nuts or is this something others have experienced? I know this message seems to be all over the place, but that is the way I am feeling right now. Thanks. Monica

jsabol's picture
jsabol
Posts: 1156
Joined: Dec 2003

Hi (((((Monica)))))),
Sorry to hear that you are feeling so down; I was EXTREMELY fatigued when my counts were down...I wold fall asleep on the onc's exam table. I would lie in bed in the morning and feel exhausted just thinking about getting up. One writer described it as feeling "velcro-ed" to her bed; I sure could relate. My electrolytes, particularly my potassium levels were off, too, which did not help. Be sure your onc's office knows how you are feeling.
Hoping you feel better, Judy

moniquebar
Posts: 57
Joined: Jun 2006

Hi Monica,

Last summer my chemo had to be delayed twice because of low blood counts, as well as low platelet counts. As a result my treatment of folfox was reduced twice. This helped enormously. However, prior to the reduction words cannot properly convey how tired I was. And yes, I was also weepy. Fatigue is a very common side effect of chemotherapy and hard to combat. I understand how difficult it is to remain positive when you are feeling exhausted. In my opinion, you are not the least bit nuts, but rather are having a normal reaction to a stressful situation. I too experienced some pretty creepy dreams. And while I am not a person who puts any much merit into the symbolism of dreams, I must admit that some of my dreams left me pretty shaken. Hang in there. Following is a link, pertaining to fatigue, that might help:

http://www.plwc.org/portal/site/PLWC/menuitem.169f5d85214941ccfd748f68ee37a01d/?vgnextoid=bb1141eca8daa010VgnVCM100000ed730ad1RCRD&cpsextcurrchannel=1

Best,
Monique

betina61's picture
betina61
Posts: 644
Joined: Aug 2006

Hi Monica, yes, to my experience is normal to feel very tired if your blood counts are low, after my treatment #6 I started to have problems with my blood counts, my dose needed yo be lowered by 20 %, and everytime that I was wating for the results, to find out if I was getting treatment that day,I had a lot of anxiety, I was delayed twice, for two or three days. I hope that you stop having unpleasent dreams,and that your attitude toward the future,starts getting better, this is a tough journey,but we have to have faith in God that it will get better.lots of hugs for you.

lynn1222
Posts: 105
Joined: Nov 2006

hi monica
im sorry to hear how tired you have been, my heart goes out to you. extreme fatigue is definetly a side effect of low counts. my white count was very low and i was very tired and had a hard time breathing at times, they are going to cut the folfiri down by 25% to see if i can handle it better. im sorry about the bad dreams your having, im sure that it dosent help your situation any. try praying before you go to sleep at night. god can fix everyting. in the mean time, i will be thinking about you and praying for you as well. hang in there sweetheart it will get better.

hugs to you
lynn

Monicaemilia's picture
Monicaemilia
Posts: 455
Joined: Nov 2006

Thank you so much Judy, Monique, Betina and Lynn: Your words really helped. I ended up being hospitalized Friday and Saturday and was finally discharged today because of the low counts and a fever. I guess that explains why I was feeling so lousy and teary. Again, thanks for being there. This is not something I find easy to talk about with anyone else. Monica

Subscribe to Comments for "Low Blood Counts"